Since there seem to be so many really informed people on this board, and I can't sleep tonight, I'll pose the question. As I've said, I don't really use pharmaceuticals anymore and haven't for a long time. Most either don't work or give me bad, bizarre, or just plain annoying side effects. I'm adopted, but apparentely I have a very weird system, and I have no one to relate to (literally!) to ask about it. My 4 y.o. daughter seems to be similar in some regards, i.e. benadryl hyped her up/gave her the opposite reaction, like pretty much any antihistamine does to me...makes me feel like I drank 10 cups of coffee, and leaves a terrible metallic taste in my mouth. I've tried several antihistamines over the years (used to have a bad grass allergy and lived in the Midwest), and I got everything from blue lines in my vision from a med called Bromfed to the whole shakes/wired/metallic taste/bugs crawling sensation from Benadryl and several others. As to pain meds, I am 5'3" and have weighed around 100 lbs. since I was 16 (I'm now 37 and am maybe 95 lbs.), so I'm a tiny thing. Yet I can take major pain meds and have them barely take away pain, let alone make me loopy. I injured my knee several years back and needed 4 knee surgeries in total, including one where my doctor had to break and reset the top of my tibia. I've tried almost every pain med out there, except oxycontin, during the course of that whole ordeal. Even percocet left me fully functional and still in some degree of pain. Vicodin did nothing but make me horribly nauseous, Norco worked somewhat, Ultram which so many of you take won't even make a dent in migraines for me and is less effective than a single aspirin or tylenol for most people, and any of the other meds like Darvocet, etc. are like taking nothing. I even got a Demerol shot for a bad migraine a few years ago when I had stomach flu and couldn't keep anything down, and it did absolutely nothing for my migraine, and I still was wide awake and very sick. I've tried sleep meds, too, after 18 mo. of having my daughter not sleep through the night completely threw off my sleep cycle and I was really getting into the bad stages of CFS. Ambien made me hallucinate and get so agitated I felt like I was on some bad, awful illicit drug (although I don't know as I never took anything when I was younger). Others didn't work, even in higher doses. I also went through a round of antidepressants and/or mood stabilizers when I was initially seeing an MD for CFS and he kept saying it was just depression or even low-grade bipolar. I got bad side effects...severe headaches, horrible deep depression, feeling like people were after me, one med even gave me tardive dyskinesia, another gave me heart palpitations, others gave me hives. It eventually became clear to me that my body just cannot tolerate pharmaceuticals. The whole tardive dyskinesia and heart palpitations did it, esp. when my doctor wanted to counter those effects with still more drugs, and I was just getting sicker by the day. That's when I stopped everything and went to my friend's naturopathic physician. He has helped me so much, and I now exclusively treat my symptoms using homeopathy and supplements. But I still have times when things are "bad" enough those remedies don't cut it. I'm so scared to even try to go back to pharmaceuticals, though, given my history. All the bad effects are NOT in my head. I don't know if part of them are toxicity reactions, as the dosage is usually meant for a person twice my size, or if I just have an exceptionally sensitive system. But I really don't have allergies any more (got rid of those through my doctor, too), and my skin isn't overly sensitive, etc. Does anyone know what is going on? I haven't been able to get any answers from the medical community and actually had to argue with MDs (and in some cases get kicked out of their offices) that I was even having side effects and I would not take any more meds. It was awful. Just searching for answers as I try to figure all of this out. Thanks to anyone who can help shed some light on my strange body. C.